advertisement
Question
Posted by: Rage | 2008/01/04

ALS?

Hey there

I am a 33 year woman who has had a long history with large doses of benzodiazepines. I recently came of all the medication I was taking and have been off everything since June 2007.

For the last month I have had weakness in my muscles which comes and goes. Sometimes I just feel like lead. I also have speech problems occasionally which is usually accompanied by a burning sensation in the top of my head.

My leg muscles and muscles on the sole of my feet often twitch. I feel stiff and everything seems to take an effort. I do suffer from a general lack of concentration and sometimes also switch my words around, which I believe can still be symptoms of the withdrawal.

What I really want to know is whether these symptoms are more than likely protracted withdrawal symptoms or whether I need to go and see my neurologist in case it is ALS.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Rage

Thank you for visiting health24.com.

Benzodiazepines can take months to withdraw from your system but you should still make an appointment with a Neurologist to exclude ALS.

Kind regards



Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement